MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX20012UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx coronary drug eluting stent to treat a mildly tortuous and moderately calcified lesion in the proximal/ mid lad artery with 90% stenosis.There were no issues noted removing the device from the protective hoop.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that two stents failed to cross the lesion.The resolute onyx was then attempted to cross the lesion, however the stent dislodged on calcification during removal following failed delivery.The stent was not removed and the patient was sent for cabg.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: no resistance was experienced when removing the sheath/stylette.It was reported that both a 2.5 x 22 mm resolute onyx stent and a 2.5 x 12 mm resolute onyx stent failed to cross the lesion initially.Attempts were made to try to use a smaller non-medtronic balloon inside the stent to expand and deploy.A second non-medtronic wire was inserted to try and get the balloon along the undeployed stent and crush it against the wall but these were not successful.The dislodged stent was not removed during the cabg procedure.The patient is reported to be stable and was discharged.Implant date added (d6a) annex g code added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: procedural images were provided for review.The images show a lesion in the mid - proximal left anterior descending artery.Multiple pre-dilations through the vessel are observed but it appears that concentric expansion can not be achieved suggesting difficult vessel morphology.Use of the telescope device is also observed.The resolute onyx stent is observed within the vessel and subsequent images show the dislodged stent appears to remain in the vessel after guidewire has been removed.No images are provided to show difficulties crossing the lesion or the dislodgement occurring.No images were provided of a 2.5 x 22 mm resolute onyx stent and a 2.5 x 12 mm resolute onyx stent failing to cross the lesion.Annex d codes added correction: annex e code added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12292588
Report Number9612164-2021-03042
Device Sequence Number11558678
Product Code NIQ
UDI-Device Identifier00643169556638
UDI-Public00643169556638
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model NumberRONYX20012UX
Device Catalogue NumberRONYX20012UX
Device Lot Number0010685117
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/11/2021
10/18/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date08/19/2021
11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight73